Please use this identifier to cite or link to this item:
- Piperacillin/tazobactam-induced neurotoxicity in a hemodialysis patient: a case report
- Universidade Estadual Paulista (UNESP)
- Antibiotics are potentially a cause of neurotoxicity in dialysis patients, the most common are thebeta-lactams as ceftazidime and cefepime, and few cases have been reported after piperacillin/tazobactam use. This report presents a case of a hypertensive and diabetic 67-year-old woman inregular hemodialysis, which previously had a stroke. She was hospitalized presenting pneumonia,which was initially treated with cefepime. Two days after treatment, she presented dysarthria, lefthemiparesis, ataxia, and IX and X cranial nerves paresis. Computed tomography showed no acutelesions and cefepime neurotoxicity was hypothesized, and the antibiotic was replaced bypiperacillin/tazobactam. The neurologic signs disappeared; however, 4 days after with piperacillin/tazobactam treatment, the neurological manifestations returned. A new computed tomographyshowed no new lesions, and the second antibiotic regimen withdrawn. After two hemodialysissessions, the patient completely recovered from neurological manifestations. The patient presentedsequentially neurotoxicity caused by two beta-lactams antibiotics. This report meant to alertclinicians that these antibiotics have dangerous neurological effects in chronic kidney diseasepatients.
- Hemodialysis International, v. 19, n. 1, p. 143-145, 2015.
- Chronic kidney disease
- Acesso restrito
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.